MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 4/18/2024, a sales representative via sems-06542838 reported that an ar-13990n scorpion needle tip broke during use.The needle tip was not retrieved from the patient and remained in the soft tissue outside the joint, which was then confirmed by an x-ray.This was discovered during a subscapularis repair procedure on (b)(6) 2024, with no reported patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle.

Brand Name
SCORPION NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19301973
Report Number1220246-2024-03205
Device Sequence Number17825717
Product Code MDM
UDI-Device Identifier00888867015913
UDI-Public00888867015913
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE
Device Catalogue NumberAR-13990N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown